Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KSAF

Does using Differin before Retin A already prepare it???

Recommended Posts

I've been using Differin for about 12 weeks and saw no major improvement. I'm switching to trtinoin .05% and am wondering if I will go through the initial break out period since I was already on Differin.

Share this post


Link to post
Share on other sites

Maybe ... it depends on how much stuff is still blocking your pores.

I have been gradually increasing the strength of my topical retinoids, and each time I've moved up, I've had a week or two where I peeled & purged a fair amount.

But no one can really predict for sure what's going to happen. Did your derm give you an oral antibiotic for the first month or so?

Share this post


Link to post
Share on other sites

Lion Queen:

I just started retinA micro .04% 3 days ago, ive been on doxy and klaron 2 weeks now... is there anything i should expect now that im also using retinA... im still breaking out but im starting to notice peeling but not really irritation... can u tell me your experience on retinA? THANKS SO MUCH! :D

Share this post


Link to post
Share on other sites

I'm also using Benzaclin in the morning, along with Ortho tricycline lo, Keflex and Cetaphil lotion...

Share this post


Link to post
Share on other sites

I just started retinA micro .04% 3 days ago, ive been on doxy and klaron 2 weeks now... is there anything i should expect now that im also using retinA... im still breaking out but im starting to notice peeling but not really irritation... can u tell me your experience on retinA? THANKS SO MUCH! :D

That's a fairly mild Retin A, probably a good place to start.

There are three unpleasant side effects in the early weeks/months with Retin A:

-- Purging

-- Peeling

-- Irritation

What is happening is that your skin cells are turning over much faster -- every 5-6 days rather than every 30 days or so. The peeling is a layer of dead skin on the surface. Gentle exfoliation is a good idea to get rid of the flakies and keep the pores clear. All the activity beneath the surface is going to start pushing old dead skin cells, dried sebum, and bacteria out of your pores -- that's the purge -- and the clearer your pores are at the surface, the easier it will be for all this gunk to escape. It takes awhile, unfortunately, and you just have to be patient. There is nothing you can do to speed the process along, so don't try ...

If your skin gets irritated to the point where you really feel uncomfortable -- as if you have a bad sunburn -- take a day or two off from the Retin A and start up with it again when things have normalized somewhat.

One thing more: DO NOT PICK! It's OK to pop a big fat whitehead, but don't try to squeeze blackheads ... you will find that your skin is much more fragile than it used to be.

After a month or so, if you aren't noticing any irritation, you may want to switch to a stronger Retin A to move things along a bit faster.

After 2-3 months on Retin A, I was totally clear. Unfortunately I then got complacent and let my prescription lapse, and of course my acne gradually came back ... and then I had to go through the process all over again! So once you are clear, think about how you want to maintain your skin. OTC retinoids such as Green Cream and Diacneal are very effective, and are also great for reconditioning the skin post-acne.

I'm also using Benzaclin in the morning, along with Ortho tricycline lo, Keflex and Cetaphil lotion...

That all sounds good. Even if your skin does need to purge some more, the Keflex and Benzaclin should help keep it in check.

Note my advice above re: gentle exfoliation. Your derm would probably tell you not to do it, but in my experience it is very useful ... you just have to be sure that you aren't over-irritating or scrubbing your skin, because you will find that it is much more fragile than usual.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×